Alert archive / Florida / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 124, NWS Tallahassee, FL

July 22, 2000Holmes County, Jackson County, Washington County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 22, 2000, 5:32 PM CDT for Holmes County, Jackson County, Washington County, Florida. It was in force for 43 min. 2 reports came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jul 22, 2000, 5:32 PM CDT (22:32 UTC)
Expired
Jul 22, 2000, 6:15 PM CDT
In force
43 min
Issued by
NWS Tallahassee, FL
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Holmes County, FL, Jackson County, FL, Washington County, FL

What was reported inside it

TimeReportWhereRemark
Jul 22, 5:33 PM CDTThunderstorm WindMarianna, FLSeveral trees down on State Road 73 north of Valley Oaks Drive. Reported by the Jackson County Sheriff.
Jul 22, 6:10 PM CDTThunderstorm WindBonifay, FLSome trees down on power lines. Reported by the Holmes County Sheriff.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.5 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2000-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 692 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2000-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
692 J/kg
Mixed-layer CIN
-161 J/kg
Mixed-layer LCL
1294 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-26 m²/s²
0-3 km storm-relative helicity
-8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

880 
WUUS52 KTAE 222234
SVRTLH
FLC059-063-133-222315-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
532 PM CDT SAT JUL 22 2000

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN HOLMES COUNTY IN FLORIDA
  JACKSON COUNTY IN FLORIDA
  NORTHEASTERN WASHINGTON COUNTY IN FLORIDA

* UNTIL 615 PM CDT

* AT 532 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED     
  A CLUSTER OF SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING     
  WINDS 3 MILES SOUTHWEST OF HOLMES CO A/P...OR ABOUT 6 MILES        
  NORTHWEST OF CHIPLEY...MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HOLMES CO A/P BY 530 PM CDT
  CHIPLEY BY 540 PM CDT
  CHIPLEY MUNI A/P BY 545 PM CDT
  ROCK HILL BY 550 PM CDT
  JACOBS...GLASS BY 555 PM CDT

THE MAIN THREAT FROM THIS STORM IS DAMAGING WINDS. LARGE HAIL IS ALSO
POSSIBLE.


LAT...LON 3090 8565 3075 8570 3061 8493 3098 8502

WATSON
NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 2:30 PM CDT, 3 hours 2 minutes earlier.

Area forecast discussion, Jul 22, 2:30 PM CDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
330 PM EDT SAT JUL 22 2000

HIGHLY AMPLIFIED FLOW FOR THIS TIME OF YEAR ACROSS NORTH AMERICA TO
CONTINUE THROUGH THE FORECAST PERIOD...AND SEVERAL SHORT WAVES WILL
ROUND THE TOP OF THE WESTERN U.S. RIDGE...THEN DROP SOUTHEASTWARD
INTO THE MEAN TROF OVER THE EAST...ONE APPROACHING SUNDAY AND
ANOTHER ON MONDAY. THE EFFECT WILL BE TO FURTHER AMPLIFY THE
TROF...AND PUSH A WEAK FRONTAL BOUNDARY...CURRENTLY NORTH OF OUR
FORECAST AREA...A BIT CLOSER TO US OVER THE NEXT SEVERAL DAYS.
QUESTION IS HOW MUCH CLOSER. GIVEN THAT THE MEAN TROF AXIS SHOULD
REMAIN MORE TO THE WEST...PREFER A SOLUTION THAT KEEPS BOUNDARY TO
THE WEST AND NORTH AND A SOLUTION SOMEWHERE BETWEEN THE ETA AND AVN
FITS MY PRECONCEIVED IDEA THE BEST. A POTENTIAL WILD CARD IS A
MID-UPPER LEVEL CIRCULATION SHOWN ON THE WATER VAPOR IMAGERY
DEVELOPING IN THE CENTRAL GULF...AND GIVEN THE DEPTH OF THE TROF
OVER THE EASTERN U.S. I LIKE THE MRF SOLUTION OF CLOSING OF AN UPPER
LEVEL LOW SOMEWHERE AT THE BOTTOM OF THE TROF BY THE MIDDLE OF NEXT
WEEK.  SEABREEZE REGIME SEEMS TO HAVE TRANSITIONED TO A TYPE 4 WHICH
ALSO IMPLIES HIGHER POPS FURTHER NORTH AWAY FROM THE COASTAL AREAS
THAN DID THE PREVIOUS TYPE 8 PATTERN.

ZONE FORECAST...LOW LEVEL CONVERGENCE OVER EXTREME SOUTHEAST PORTION
OF OUR FORECAST AREA AND INTO THE APALACHEE BAY IS ALREADY PRODUCING
THUNDERSTORM ACTIVITY THERE. HOWEVER...GIVEN THE COMBINATION OF ALL
OF THE ABOVE...AND HOPEFULLY NOT TOO MUCH WISHFUL THINKING...WILL GO
WITH HIGHER POPS AND LOWER MAX TEMPERATURES...THUS CLOSER TO
CLIMATOLOGY THROUGH THE FORECAST AND EXTENDED FORECAST PERIODS.

MARINE...WITH WEAT LOW PRESSURE PERSISTING OVER AND TO THE NORTH AND
WEAK HIGH PRESSURE TO THE SOUTH...WILL REMAIN IN A LIGHT TO MODERATE
WEST TO SOUTHWEST FLOW.  THE MAIN THREAT WILL BE HIGHER WINDS AND
SEAS NEAR THE THUNDERSTORMS.

FIRE WEATHER...RELATIVELY HIGH HUMIDITIES AND MORE CLOUDS AND
SHOWERS SHOULD PRECLUDE HAVING TO HIGHLIGHT ANY MAJOR PROBLEM AREAS
THROUGH THE FORECAST PERIOD.

OUTLOOK...PERSISTENT STRONG TROF FORECAST FOR GULF OF ALASKA SHOULD
HELP MAINTAIN CURRENT MEAN RIDGE POSITION OR PERHAPS EVEN A LITTLE
FURTHER WEST...AND AN UNUSUALLY DEEP TROF OVER THE EAST...WITH AN
AXIS JUST TO THE WEST OF OUR FORECAST AREA. THUS I EXPECT THE TREND
TO MORE NORMAL TEMPERATURES AND HIGHER POPS TO PERSIST BEYOND THE
EXTENDED FORECAST PERIOD.

TLH 072 093 073 091 3535
PFN 075 090 074 089 1424
DHN 073 091 071 090 2324
ABY 072 093 072 089 2424
VLD 072 093 072 090 2535

.TLH...
AL...NONE.
GA...NONE.
FL...NONE.

PD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 3:13 PM CDTSevere Thunderstorm WarningTAELeon, Wakulla47 min
Jul 22, 4:54 PM CDTSevere Thunderstorm WarningTAEWalton51 min
Jul 22, 6:15 PM CDTSevere Thunderstorm WarningTAEBay, Calhoun, Jackson45 min
Jul 22, 6:15 PM CDTSevere Thunderstorm WarningTAEWashington45 min

Nearby

Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.